TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Palmolive Offline
Purr Purr Purr.
Jeez, get a life!
***********
 
Palmolive's Avatar
 
Name: Jessie
Age: 25
Gender: Girly.
Location: The stars.

Posts: 5,791
Blog Entries: 2318
Join Date: January 31st 2009

Thrush? - August 25th 2012, 10:40 PM

Hai

I'm worried I have vaginal thrush. Yuck, I know. And I know you can't tell me if I do or not but I don't quite know how to go around it. My mum told me to talk to my doctor on Tuesday since I already have an appointment booked with him and she said he could give me cream and a 'tablet' that inserts into the vagina (that's news to me!) And I mean, I've been seeing him weekly/fortnightly for the past two years for my mental health and get on well with him but I always get embarrassed about these things. Apparently, thrush can be caused my anti-biotics too? I've just come of a course of anti-biotics for an infection in a cut I had.

Any ideas or advice on how to bring it up with my doctor?

Thanks!


"Only in the dark, can you see the stars..."
Josie 12/3/2014, always in my heart. Sue 19/2/2016; Peter, Ellie, Hannah, Andy, Kirtsie RIP.

Helplink Mentor l Article writer l Forum mod l Community Mod
   
  (#2 (permalink)) Old
Stay determined
Jeez, get a life!
***********
 
Gingerbread Latte's Avatar
 
Name: Cara
Age: 26
Gender: Female
Location: Scotland

Posts: 6,717
Blog Entries: 136
Join Date: January 6th 2009

Re: Thrush? - August 25th 2012, 10:51 PM

Hi Jessie,

Yeah thrush can be caused by antibiotics since the antibiotics can disrupt the vagina's natural bacteria which usually keep the thrush causing bacteria under control.

The only advice I have is just to bring it up to him. He's heard it all before so try not to be embarrassed

There's a few different treatments for thrush. You'll probably be prescribed a tablet or a pessary (the thing that gets inserted into the vagina) and perhaps some cream to sooth any external effects of the thrush.

I hope it goes well, take care
   
  (#3 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: Thrush? - August 26th 2012, 08:37 AM

Yeah, thrush can be caused by antibiotics. You can buy thrush treatments over the counter if you don't want to speak to your doctor about it. Like your mum said you can buy the cream and a pessary to treat it. Obviously if it doesn't clear up, then go to the doctor, but you could try the cream first and see if it helps.
   
  (#4 (permalink)) Old
Lottie Offline
Retro TH'er- since 2007.
Regular TeenHelper
*****
 
Lottie's Avatar
 
Name: Lottie
Age: 29
Gender: Female
Location: Iraw!

Posts: 378
Blog Entries: 269
Join Date: January 5th 2009

Re: Thrush? - August 26th 2012, 11:45 AM

The 'insert in to vagina' things are called Pessaries. They're...er, interesting! But you cannot feel them. I'd suggest you going to boots and picking up a duo- treatment pack of canesten. It's cheap and will mean you don't need to bring it up with your doctor. Thrush can be caused by a whole host of things- antibiotics being one of them. I'd suggest you wear your best grannie pants for better air flow- tight pants can cause thrush too!

Thrush is a pain in the backside but I hope you find relief soon.
   
Closed Thread

Bookmarks

Tags
thrush

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.